MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; TRAY,SUTURE REMOVAL,MTL LITT

Medline Industries, LP MEDLINE; TRAY,SUTURE REMOVAL,MTL LITT
Catalog Number MDS708555
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "inconsistent thickness and point on suture end of scissors, have to open multiple packs to find a pair of suture scissors small, thin and pointy enough to removed small sutures.".
 
Additional Manufacturer Narrative
The account reported finding defective scissors with "inconsistent thickness and point on suture end of scissors." a sample was received for investigation, and the account returned 2 unused packs for review; finished good production records and finished good pack build were reviewed, with no issues identified that likely contributed to the reported issue.Upon opening the package, the difference in scissors noted by the account was confirmed: one scissor had a thinner pointed tip and width overall, while the other sample had a thicker pointed tip.Based on the complaint details the root cause is considered to be a vendor/supplier product issue relating to the component manufacturing process, and the vendor noted the inconsistencies in thickness of the scissor's edge and contributed it to the manual/hand process by which the scissors are made.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
TRAY,SUTURE REMOVAL,MTL LITT
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
kim evangelista
three lakes drive
northfield, IL 60093--275
MDR Report Key50817654
Report Number1417592-2026-44527
Device Sequence Number15992038
Product Code MCZ
UDI-Device Identifier40080196999041
UDI-Public40080196999041
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMDS708555
Device Lot Number23HBM141
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/11/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown